Medicines or Vitamins That Can Cause Gas, Bloating, or Burping
Many nonprescription and prescription medicines and
supplements can cause gas and bloating. A few examples are:
medicines, such as Imodium, Kaopectate, and Lomotil.
Fiber supplements and bulking agents, such as Citrucel,
Fiberall, and Metamucil.
Multivitamins and iron pills.
If you think that your gas, burping, or bloating may be caused by a
medicine or supplement:
Call the doctor who prescribed the medicine
before you take the next dose to find out if you should stop taking the
medicine or take a different one. An appointment may not be needed.
If you are taking a medicine or supplement that was not prescribed
by a doctor, stop taking it. Call your doctor if you feel that you need to
continue taking the medicine or need help controlling your symptoms.
Primary Medical Reviewer
William H. Blahd, Jr., MD, FACEP - Emergency Medicine
How this information was developed to help you make better health decisions.